MAUDE Adverse Event Report: ST. JUDE MEDICAL ADVISOR¿ FL, CIRCULAR MAPPING CATHETER, SENSOR ENABLED¿; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

ST. JUDE MEDICAL ADVISOR¿ FL, CIRCULAR MAPPING CATHETER, SENSOR ENABLED¿; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number D-AVSE-DF10-F20
Medical Device Problem Codes Fracture (1260); Difficult to Insert (1316); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
During an atrial fibrillation procedure, the catheter became stuck in the sheath.When attempting to insert the mapping catheter into the sheath without using the insertion aid, the tip became stuck in the sheath.The insertion aid was advanced afterwards and the tip of the catheter would not move forward or backward.The physician then pulled the insertion aid and catheter tip out of the sheath and the tip of the catheter tore off.The sheath was pulled out of the patient to ensure that no fragment of the catheters remained in the patient.The catheter and the sheath were replaced to complete the procedure with no consequences to the patient.
 
Additional Manufacturer Narrative
One 20mm loop, bi-directional, curve d-f, sensor enabled, advisor fl circular mapping catheter was received for evaluation.Electrode ring 4 was noted to be flared.The catheter shaft and distal tip electrode were fractured and detached from the loop.The catheter was unable to be inserted into an introducer due to the aforementioned damage.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the physical damage, flared electrode and reported insertion difficulty remains unknown.
 
Additional Manufacturer Narrative
Correction: h6.One 20mm loop, bi-directional, curve d-f, sensor enabled, advisor fl circular mapping catheter was received for evaluation.The 8.5f fast-cath introducer used in conjunction with this catheter was also returned.The reported event of catheter stuck inside sheath was confirmed.The returned catheter distal tip had been fractured and was returned stuck inside the sheath sideport.The catheter was unable to be inserted into an introducer due to the aforementioned damage.Artmt600057193 ver.A, advisor fl circular mapping catheter instructions for use (ifu), ¿directions¿ section states, ¿slide the loop straightener over the distal loop section of catheter.¿ then ¿insert loop straightener with the catheter distal end into and through the hemostasis valve of the introducer.¿ then ¿insert catheter through the hemostasis valve.¿ the device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the catheter stuck inside sheath and the flared electrode is consistent with not following the instructions for use.

Brand Name
ADVISOR¿ FL, CIRCULAR MAPPING CATHETER, SENSOR ENABLED¿
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
Manufacturer (Section G)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS   1897-4050
Manufacturer Contact
janna parks
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key16513137
Report Number3008452825-2023-00089
Device Sequence Number6239764
Product Code DRF
UDI-Device Identifier05415067025968
UDI-Public05415067025968
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K160335
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model NumberD-AVSE-DF10-F20
Device Catalogue NumberD-AVSE-DF10-F20
Device Lot Number8725631
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2023
Supplement Date Received by Manufacturer03/06/2023
06/06/2023
Initial Report FDA Received Date03/09/2023
Supplement Report FDA Received Date04/25/2023
06/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown